Alert archive / Idaho / River Flood Warnings in 2010
River Flood Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at Jun 5, 2010, 11:32 PM MDT for Lemhi County, Idaho. It took effect at Jun 6, 2010, 12:00 AM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2010, 11:32 PM MDT (05:32 UTC)
- In effect from
- Jun 6, 2010, 12:00 AM MDT
- Expired
- Jun 6, 2010, 3:33 PM MDT
- In force
- 16 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- Minor
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salmon River at Salmon (SMNI1).
- Action stage
- 7 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 8.5 ft
- Major stage
- 9.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13302500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
551 WGUS45 KMSO 060532 FLWMSO BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1132 PM MDT SAT JUN 5 2010 ...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... SALMON RIVER AT SALMON AFFECTING LEMHI COUNTY FOR THE SALMON RIVER...MINOR FLOODING IS FORECASTED. IDC059-070532- /O.NEW.KMSO.FL.W.0003.100606T0600Z-100607T0600Z/ /SMNI1.1.RS.100606T0600Z.100606T0600Z.100606T0600Z.NO/ 1132 PM MDT SAT JUN 5 2010 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WARNING FOR THE SALMON RIVER AT SALMON. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 PM SATURDAY THE STAGE WAS 7.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY SUNDAY MORNING. * AT 7.5 FEET...SOME FARMLAND AND LOW LYING AREAS NEAR SALMON MAY BE FLOODED. * AT 10:15 PM MDT A RELIABLE RIVER SPOTTER REPORTED MINOR FLOODING OCCURING ON THE NORTH SIDE OF THE CITY OF SALMON. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
1 follow-up statement
244 WGUS85 KMSO 062133 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 333 PM MDT SUN JUN 6 2010 ...THE FLOOD WARNING IS CANCELLED AND REPLACED WITH A FLOOD WATCH FOR THE FOLLOWING RIVER IN IDAHO... SALMON RIVER AT SALMON AFFECTING LEMHI COUNTY IDC059-062203- /O.CAN.KMSO.FL.W.0003.000000T0000Z-100607T0600Z/ /SMNI1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 333 PM MDT SUN JUN 6 2010 THE FLOOD WARNING IS CANCELLED FOR THE SALMON RIVER AT SALMON. * AT 3:00 PM SUNDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.5 FEET. * THE SALMON RIVER IS CONTINUING TO DROP IN WATER LEVEL...HOWEVER... ADDITIONAL RAIN MAY FALL IN THE HEADWATERS OF THE SALMON RIVER BASIN LEADING TO ADDITIONAL RISES IN THE NEXT 12 TO 24 HOURS...THEREFORE... THE SALMON RIVER IS NOW UNDER A FLOOD WATCH. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Jun 5, 2:51 PM MDT, 8 hours 41 minutes earlier.
Area forecast discussion, Jun 5, 2:51 PM MDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 251 PM MDT SAT JUN 5 2010 .DISCUSSION...THE BRIEF BREAK IN PRECIPITATION WILL CONTINUE THROUGH THE NIGHT TONIGHT AS A SHORTWAVE RIDGE REMAINS OVER THE NORTHERN ROCKIES. CLOUD COVER WILL INCREASE AFTER MIDNIGHT AHEAD OF THE NEXT WEATHER SYSTEM. YET ANOTHER WET PACIFIC WEATHER SYSTEM WILL AFFECT WESTERN MONTANA AND NORTH CENTRAL IDAHO SUNDAY AND SUNDAY NIGHT. WHILE THE MOISTURE CONTENT WITH THIS APPROACHING SYSTEM IS NOT AS IMPRESSIVE AS THE PREVIOUS TWO...WIDESPREAD SOAKING RAINS ARE EXPECTED. THE HIGHEST PRECIPITATION AMOUNTS WILL BE FOCUSED MAINLY IN NORTH CENTRAL IDAHO AND ALONG THE BITTERROOT CREST...WITH UP TO AN INCH AND A HALF OF RAIN EXPECTED BY SUNDAY NIGHT OVER THE HIGHER TERRAIN. FORECAST MODELS HAVE STRUGGLED A BIT WITH THE PLACEMENT OF THESE PRECIPITATION BULLSEYES...SO SOME UNCERTAINTY REMAINS IN TERMS OF PLACEMENT. IN ADDITION...THE ATMOSPHERE IS EXPECTED TO DESTABILIZE TOMORROW AFTERNOON ALLOWING FOR THE POTENTIAL OF SOME ISOLATED THUNDERSTORMS...PARTICULARLY ACROSS NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA. THIS WILL FURTHER ENHANCE THE POTENTIAL FOR HEAVY RAIN IN THESE AREAS. ANOTHER RISE IN AREA RIVERS AND STREAMS IS EXPECTED TOMORROW AFTERNOON AND EVENING...PARTICULARLY OVER NORTH CENTRAL IDAHO AND RAVALLI COUNTY IN MONTANA. PLEASE SEE THE HYDROLOGY SECTION BELOW FOR FURTHER INFORMATION. MONDAY...PLENTY OF MOISTURE AND INSTABILITY WILL BE IN PLACE TO PRODUCE AREAS OF SHOWERS...ESPECIALLY IN THE MOUNTAINS. EXPECT SEASONAL TO SLIGHTLY BELOW SEASONAL TEMPERATURES UNDER A WEST- SOUTHWEST FLOW. TUESDAY AND WEDNESDAY...THE OVERALL FLOW BECOMES SOUTHWEST AHEAD OF AN APPROACHING UPPER LEVEL LOW. ABUNDANT LOW LEVEL MOISTURE WILL BE IN PLACE TO PRODUCE WIDESPREAD SHOWERS WEDNESDAY AS THE FRONT NEARS THE REGION. INSTABILITY AND DYNAMICS ALSO INCREASE SUFFICIENTLY TO BRING A POTENTIAL FOR THUNDER EACH AFTERNOON AND EVENING WITH THESE SHOWERS. THURSDAY THROUGH SATURDAY...LATE SPRING STORM POSSIBLE LATE NEXT WEEK. SIGNIFICANT CHANGE EXPECTED AS A LARGE UPPER LEVEL LOW MOVES INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. ONCE IN PLACE A MID LEVEL CLOSED LOW WILL DEVELOP AND MOVE SLOWLY ACROSS THE REGION. SIGNIFICANT MOISTURE IS EXPECTED TO BE ENTRAINED AROUND THIS LOW FROM THE EAST AND PRODUCE WIDESPREAD PRECIPITATION. TEMPERATURES ARE EXPECTED TO DROP TO WELL BELOW NORMAL READINGS IN THE LOWER 60S WITH THE COLDEST DAY EXPECTED ON FRIDAY WITH TEMPERATURES STRUGGLING TO REACH 60 DEGREES. TIMING OF THESE UPPER LOWS MAY DIFFER SEVERAL DAYS OUT SO STAY TUNED TO FURTHER FORECAST DISCUSSIONS AS THIS MAY CHANGE. BUT MODELS ARE IN AGREEMENT AND HAVE BEEN FOR SEVERAL RUNS THUS CONFIDENCE IS HIGH ON A SIGNIFICANT LATE SPRING STORM LATE NEXT WEEK. && .AVIATION...BREEZY SURFACE CONDITIONS WILL PERSIST UNTIL SUNSET ACROSS THE NORTHERN ROCKIES AS THE UPPER LEVEL JET CONTINUES TO STREAM OVER THE AREA. ALONGSIDE SURFACE WINDS...MOSTLY TERRAIN LOCKED SHOWERS WILL LINGER THROUGHOUT THE EVENING. OTHERWISE...PARTLY CLOUDY SKIES WILL REMAIN THROUGH EARLY SUNDAY...BEFORE THE NEXT PACIFIC WEATHER DISTURBANCE INCREASES CLOUDS AND PRECIPITATION CHANCES ACROSS THE REGION FOR LATE SUNDAY INTO MONDAY. && .HYDROLOGY...RIVER LEVELS HAVE BEGUN TO DROP ACROSS THE AREA TODAY AS THE REGION ENJOYS A BRIEF BREAK IN PRECIPITATION. THE ONE EXCEPTION IS THE SALMON RIVER NEAR WHITEBIRD WHICH CONTINUES TO SLOWLY RISE DUE TO A LATE RESPONSE TO YESTERDAYS PRECIPITATION. A WET PERIOD IS EXPECTED AGAIN FOR SUNDAY AND SUNDAY EVENING BRINGING ANOTHER ROUND OF FLOODING CONCERNS...PARTICULARLY FOR THE SMALL STREAMS AND RIVERS OF NORTH CENTRAL IDAHO AND RAVALLI COUNTY. IN ADDITION...ISOLATED THUNDERSTORMS TOMORROW COULD INITIATE SOME MORE INTENSE DOWNPOURS IN THE AFTERNOON. THIS WOULD FURTHER EXACERBATE THE FLOODING CONCERNS AND LEAD TO THE POTENTIAL FOR MUD AND ROCK SLIDES IN AREAS OF UNSTABLE SOILS. PLEASE CONTINUE TO MONITOR OUR WEBSITE FOR FURTHER INFORMATION. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...PALLISTER LONG TERM....RPN AVIATION...NOLTE
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:32 AM MDT | Flood Watch | MSO | Clearwater, Idaho, Lemhi | 31 hr |
Nearby
River Flood Warnings in Idaho, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.